Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 52, NWS Jackson, MS

July 4, 2015Covington County, Jefferson Davis County, Lawrence County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 4, 2015, 2:53 PM CDT for Covington County, Jefferson Davis County, Lawrence County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 2:53 PM CDT (19:53 UTC)
Expired
Jul 4, 2015, 6:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1040 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WGUS54 KJAN 041953
FFWJAN
MSC031-065-077-042300-
/O.NEW.KJAN.FF.W.0052.150704T1953Z-150704T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 600 PM CDT
    
* AT 252 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLLINS...MONTICELLO...PRENTISS...MOUNT OLIVE...SANFORD...LONE
  STAR...JAYESS...ARM...PROGRESS...TOPEKA...MELBA...SOCIETY HILL...
  OAK VALE...CARSON...ROBINWOOD...CLEM...TILTON...SEMINARY...
  BASSFIELD AND SILVER CREEK.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3156 9024 3178 8973 3179 8940 3143 8940
      3144 8982 3139 8982 3140 9004 3136 9004
      3135 9024

$$

DL
2 follow-up statements
088 
WGUS74 KJAN 042059
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT SAT JUL 4 2015

MSC031-065-077-042300-
/O.CON.KJAN.FF.W.0052.000000T0000Z-150704T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON MS-JEFFERSON DAVIS MS-LAWRENCE MS-
359 PM CDT SAT JUL 4 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
COVINGTON...JEFFERSON DAVIS AND LAWRENCE COUNTIES...

AT 358 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED 
AREA. UP TO THREE AND A HALF INCHES OF RAIN HAVE ALREADY FALLEN. 
FLASH FLOODING IS LIKELY IN THE WARNING AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLLINS...MONTICELLO...PRENTISS...MOUNT OLIVE...SANFORD...LONE
STAR...JAYESS...ARM...PROGRESS...TOPEKA...MELBA...SOCIETY HILL...OAK
VALE...CARSON...ROBINWOOD...CLEM...TILTON...SEMINARY...BASSFIELD AND
SILVER CREEK.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3156 9024 3178 8973 3179 8940 3143 8940
      3144 8982 3139 8982 3140 9004 3136 9004
      3135 9024

$$

DL
224 
WGUS74 KJAN 042225 RRA
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT SAT JUL 4 2015

MSC031-065-077-042235-
/O.CAN.KJAN.FF.W.0052.000000T0000Z-150704T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON MS-JEFFERSON DAVIS MS-LAWRENCE MS-
525 PM CDT SAT JUL 4 2015

...THE FLASH FLOOD WARNING FOR COVINGTON...JEFFERSON DAVIS AND
LAWRENCE COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3156 9024 3178 8973 3179 8940 3143 8940
      3144 8982 3139 8982 3140 9004 3136 9004
      3135 9024

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:52 AM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jul 4, 10:52 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CDT SAT JUL 4 2015

.UPDATE...MAIN ISSUES THIS MORNING IS THE DEVELOPING MCS AND
HEAVY RAIN THREAT TO OUR W/NW AND HOW WILL THE EVOLUTION OF THIS
FEATURE ALONG WITH SFC OUTFLOW IMPACT STORMS FOR THE AFTERNOON. OUR
WEATHER TODAY IS BEING DRIVEN BY A COMPACT AND POTENT MID/UPPER
DISTURBANCE IN NW FLOW. THIS FEATURE HAS ENHANCED WIND FLOW THROUGH
ALL LEVELS ALONG WITH AN EXTREMELY DIFFLUENT UPPER JET TO OUR NW
WHICH IS CONTRIBUTING TO A SUBSTANTIAL RAINFALL EVENT WITH
BACKBUILDING CONVECTION. THE EARLY MORNING CONVECTION HAS PUSHED A
LARGE OUTFLOW BOUNDARY SOUTHWARD AND THAT IS A FOCUS FOR NEW
DEVELOPMENT AS IT IS ENHANCING CONVERGENCE SOME AND INTERACTING
WITH INCREASING INSTABILITY DUE TO SFC HEATING. WHAT IS REALLY
IMPRESSIVE IS THE LOW LEVEL MOISTURE TRANSPORT ALONG THAT BOUNDARY
TO OUR W WHERE BACKBUILDING CONVECTION IS OCCURRING. THIS LOOKS TO
REMAIN A FOCUS FOR THE MOST INTENSE RAINFALL RATES AND MAY SHIFT
MORE INTO OUR AREA THROUGH THE EARLY AFTERNOON. DUE TO THIS...HAVE
EXPANDED THE FLASH FLOOD WATCH TO COVER W-CENTRAL AREAS. THE
ORIGINAL WATCH AREA WAS LEFT AS IS...BUT LOWER CONFIDENCE EXISTS
THERE FOR FLOODING AS THE BETTER CONVECTIVE RAINFALL RATES LOOK TO
GET FOCUSED IN ANOTHER PART OF THE CWA. THE WATCH PRODUCT HAS BEEN
UPDATED ALONG WITH THE HWO AND GRAPHICS WHICH ILLUSTRATE THE THREAT
AREA BEST AS WE HAVE RE-ORIENTED THE ELEVATED FLOODING RISK.

AS FOR SVR STORM THREAT...INCREASED FLOW WILL BE COMBINING WITH 3500-
4000 J/KG OF SBCAPE TO SUPPORT SVR STORMS. THE MAIN ISSUE RIGHT NOW
IS HOW THE SLOW MOVING MORNING COLD POOL IS OPPOSITE THE LOW LEVEL
SHEAR VECTORS. THIS IS NOT FAVORABLE FOR ENHANCING UPDRAFTS AND
LIKELY WHY STORMS HAVE BEEN TAME SO FAR. HOWEVER...AS THE ORIGINAL
COLD STALLS AND THE DEEPER PUSH COMES MORE E/SE FROM THE HEAVIER
RAINS JUST TO OUR W/NW (THE ACTIVITY CURRENTLY MOVING THROUGH EAST
CARROLL AND ISSAQUENA) WE WILL LIKELY GET MORE INTERACTION WITH SB
INSTABILITY AND GENERATE MORE INTENSE STORMS OVER THE I-20 CORRIDOR
AND AREAS TO THE S/SE. CURRENT OUTLOOK/GRAPHICS HANDLE THAT. WE MAY
NEED TO UPGRADE THE E-CENTRAL OR SE AREAS TO AN ELEVATED DEPENDING
ON HOW THE LOW LEVEL SHEAR AND COLD POOL INTERACT.

AS FOR FORECAST MODIFICATIONS...BIG ADJ WERE MADE TO POPS AND TEMPS
WERE LOWERED FOR MUCH OF THE N HALF AS RAIN COOLED CONDITIONS WILL
LIKELY PERSIST.

THE FORECAST CHALLENGE FOR LATER WILL BE ON THE POTENTIAL
REDEVELOPMENT OF ANOTHER NOCTURNAL HEAVY RAIN COMPLEX LATER
TONIGHT...STAY TUNED. /CME/

&&

.AVIATION...MAIN ISSUE WITH THIS TAF CYCLE WILL BE SHOWERS/STORMS
AND THE ASSOCIATED REDUCTIONS IN VSBY AND CIGS. ACTIVITY ALREADY
AFFECTING SITES ALONG HIGHWAY 82 AND EXPECT THIS TO SPREAD TO SITES
ALONG THE INTERSTATE 20 CORRIDOR OVER THE NEXT FEW HOURS. KHBG WILL
BE IMPACTED LATER THIS AFTERNOON. 18Z TAF ISSUANCE WILL FOCUS ON
TIMING OF ACTIVITY GOING INTO TONIGHT. /SW/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  70  86  71 /  96  73  59  42
MERIDIAN      87  69  84  68 /  81  74  62  45
VICKSBURG     85  70  87  72 / 100  71  54  35
HATTIESBURG   91  71  86  72 /  83  62  64  33
NATCHEZ       86  72  88  73 /  98  56  62  25
GREENVILLE    80  70  86  72 / 100  48  46  32
GREENWOOD     80  70  84  70 /  98  60  45  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
     025>043-047-048-053.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023-025.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

CME/SW/
Hazardous weather outlook, Jul 4, 1:49 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SAT JUL 4 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>046-051900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-
149 PM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

HEAVY RAIN IS EXPECTED TO REDEVELOP ACROSS THE AREA TONIGHT. SOME OF
THE RAIN COULD BE HEAVY AND CAUSE LOCALIZED FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ015-016-023>026-MSZ047>050-053>055-059-060-051900-
RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-
149 PM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ051-052-056>058-061>066-072>074-051900-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-FRANKLIN-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
149 PM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

WIDESPREAD THUNDERSTORMS WILL IMPACT THE AREA THROUGH THIS AFTERNOON.
A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS TO 60 MPH...UP TO
QUARTER SIZED HAIL AND HEAVY RAIN.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

2

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 4, 1:37 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT SAT JUL 4 2015

MSZ057-066-041915-
JONES MS-JASPER MS-
137 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JASPER AND NORTHERN
JONES COUNTIES UNTIL 215 PM CDT...

AT 137 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SOSO...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAUREL...STRINGER...SANDERSVILLE...HEIDELBERG...MOSS AND SOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3170 8895 3170 8938 3180 8939 3180 8932
      3188 8932 3196 8896
TIME...MOT...LOC 1837Z 259DEG 23KT 3179 8931

DL
Special weather statement, Jul 4, 1:41 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT SAT JUL 4 2015

MSZ064-072-073-041915-
LAMAR MS-JEFFERSON DAVIS MS-MARION MS-
141 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...
SOUTHEASTERN JEFFERSON DAVIS AND LAMAR COUNTIES UNTIL 215 PM CDT...

AT 140 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GOSS TO NEAR BAXTERVILLE...
AND MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...COLUMBIA...PURVIS...SUMRALL...BUNKER HILL...
BAXTERVILLE...PINEBUR...GOSS...IMPROVE AND MELBA.

LAT...LON 3136 8994 3155 8963 3155 8962 3154 8960
      3151 8959 3144 8959 3143 8949 3138 8945
      3135 8945 3135 8942 3126 8934 3115 8935
      3100 8965
TIME...MOT...LOC 1840Z 233DEG 26KT 3134 8988 3105 8965

DL
Special weather statement, Jul 4, 1:56 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SAT JUL 4 2015

LAZ026-MSZ060-041945-
CONCORDIA LA-ADAMS MS-
156 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CONCORDIA PARISH AND
SOUTHWESTERN ADAMS COUNTY THROUGH 245 PM CDT...

AT 156 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ACME...OR 12 MILES NORTHEAST OF BORDELONVILLE...MOVING NORTHEAST
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SLOCUM AND BLACK HAWK.

LAT...LON 3114 9172 3116 9170 3116 9168 3120 9168
      3121 9171 3123 9179 3127 9183 3144 9154
      3132 9146 3129 9147 3128 9150 3126 9148
      3124 9148 3121 9152 3124 9154 3124 9156
      3121 9159 3115 9161 3112 9171
TIME...MOT...LOC 1856Z 241DEG 20KT 3122 9174

DL
Special weather statement, Jul 4, 1:59 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT SAT JUL 4 2015

MSZ058-041930-
CLARKE MS-
159 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARKE COUNTY UNTIL
230 PM CDT...

AT 159 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SYKES...OR 10 MILES NORTHEAST OF QUITMAN...MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SNELL...SYKES AND MIDDLETON.

LAT...LON 3204 8846 3203 8865 3222 8868 3223 8862
      3223 8843 3220 8843
TIME...MOT...LOC 1859Z 263DEG 23KT 3213 8858

DL
Special weather statement, Jul 4, 2:20 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT SAT JUL 4 2015

MSZ066-073-074-042000-
FORREST MS-LAMAR MS-JONES MS-
220 PM CDT SAT JUL 4 2015

...STRONG THUNDERSTORMS WILL AFFECT FORREST...SOUTHWESTERN JONES AND
NORTHEASTERN LAMAR COUNTIES UNTIL 300 PM CDT...

AT 220 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SUMRALL TO NEAR ROCK
HILL...AND MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...LAUREL...PETAL...WEST HATTIESBURG...PURVIS...SUMRALL...
SUNRISE...EASTABUCHIE...MACEDONIA...ROCK HILL...MOSELLE...RAWLS
SPRINGS...MCLAURIN AND CORINTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3104 8937 3143 8959 3143 8940 3155 8940
      3165 8924 3143 8911 3143 8914 3119 8914
TIME...MOT...LOC 1920Z 229DEG 25KT 3141 8950 3111 8935

DL
Local storm report, Jul 4, 2:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     STONEWALL               32.14N 88.80W
07/04/2015                   CLARKE             MS   LAW ENFORCEMENT

            LARGE OAK TREE DOWNED ON A MAIN POWER TRANSMISSION LINE
            NEAR CAWTHORNE AVE

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:09 PM CDTSpecial Weather StatementJANClay51 min
Jul 3, 7:24 PM CDTSpecial Weather StatementJANIssaquena36 min
Jul 3, 7:29 PM CDTSpecial Weather StatementJANYazoo46 min
Jul 3, 7:39 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo51 min
Jul 3, 7:49 PM CDTSpecial Weather StatementJANLowndes41 min
Jul 3, 8:23 PM CDTSevere Thunderstorm WarningJANMadison37 min
Jul 3, 8:47 PM CDTSpecial Weather StatementJANKemper43 min
Jul 3, 8:50 PM CDTSpecial Weather StatementJANMadison25 min
Jul 4, 2:45 AM CDTSpecial Weather StatementJANBolivar30 min
Jul 4, 3:37 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 18 more11 hr
Jul 4, 3:40 AM CDTSpecial Weather StatementJANBolivar50 min
Jul 4, 4:27 AM CDTSpecial Weather StatementJANWashington33 min
Jul 4, 4:41 AM CDTSpecial Weather StatementJANGrenada34 min
Jul 4, 6:30 AM CDTFlash Flood WarningJANCarroll, Montgomery3 hr
Jul 4, 10:54 AM CDTSpecial Weather StatementJANWarren36 min
Jul 4, 11:27 AM CDTSpecial Weather StatementJANMadison33 min
Jul 4, 11:43 AM CDTSpecial Weather StatementJANHinds, Madison32 min
Jul 4, 11:57 AM CDTSpecial Weather StatementJANLeake33 min
Jul 4, 12:10 PM CDTSpecial Weather StatementJANRankin35 min
Jul 4, 12:26 PM CDTSpecial Weather StatementJANKemper19 min
Jul 4, 12:33 PM CDTSpecial Weather StatementJANKemper27 min
Jul 4, 12:49 PM CDTSpecial Weather StatementJANCopiah, Simpson41 min
Jul 4, 1:01 PM CDTSpecial Weather StatementJANNewton44 min
Jul 4, 1:05 PM CDTSpecial Weather StatementJANJasper25 min
Jul 4, 1:12 PM CDTSevere Thunderstorm WarningJANClarke, Jasper48 min
Jul 4, 1:15 PM CDTSpecial Weather StatementJANMarion45 min
Jul 4, 1:30 PM CDTSpecial Weather StatementJANLawrence, Lincoln, Simpson, Smith45 min
Jul 4, 1:37 PM CDTSpecial Weather StatementJANJasper38 min
Jul 4, 1:41 PM CDTSpecial Weather StatementJANLamar, Marion34 min
Jul 4, 1:54 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln66 min
Jul 4, 1:59 PM CDTSpecial Weather StatementJANClarke31 min
Jul 4, 2:12 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis36 min
Jul 4, 2:16 PM CDTSevere Thunderstorm WarningJANClarke44 min
Jul 4, 2:20 PM CDTSpecial Weather StatementJANForrest40 min
Jul 4, 2:28 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar62 min
Jul 4, 2:40 PM CDTSevere Thunderstorm WarningJANJones50 min
Jul 4, 2:42 PM CDTFlash Flood WarningJANFranklin, Lincoln3 hr
Jul 4, 3:04 PM CDTFlash Flood WarningJANJones3 hr
Jul 4, 3:07 PM CDTSpecial Weather StatementJANFranklin23 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.